Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 106, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 26, 2002, 8:04 PM EDT for Ashtabula County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2002, 8:04 PM EDT (00:04 UTC)
- Expired
- Jun 26, 2002, 8:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 106 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:20 PM EDT | Thunderstorm Wind | Jefferson, OH | Thunderstorm winds downed a tree in Jefferson and a second tree three miles south of town. The tree to the south of town damaged a parked car. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 270004 SVRCLE OHC007-270045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 804 PM EDT WED JUN 26 2002 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHTABULA COUNTY IN OHIO... * UNTIL 845 PM EDT * AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF JEFFERSON...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JEFFERSON LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ VRCEK/ADAMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:15 PM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 26, 3:15 PM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 315 PM EDT WED JUN 26 2002 AREA MODERATELY UNSTABLE WITH LIS -4 TO -7 ALTHOUGH RIDGE HAS SHIFTED EAST STILL WARM ENOUGH ALOFT TO HELP INHIBIT TSRA DEVELOPMENT. MOST THUNDERSTORMS DEVELOPING ALONG LAKE BREEZE AND OUTFLOW BOUNDARIES WHICH SHOULD BEGIN TO WEAKEN AS THE EVENING PROGRESSES. ADDITIONAL DEVELOPMENT CLOSER TO PREFRONTAL TROUGH ACROSS CENTRAL MICHIGAN. PREFER ETA SOLUTION OF MOVING CENTRAL GREAT LAKES FRONT LATE TOMORROW AFTERNOON. TRIED TO TIME PRECIP AS MUCH. STAYED CLOSE TO MOS DATA. .CLE... OH...NONE. PA...NONE. DJB
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:45 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 60 min |
| Jun 27, 1:00 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 60 min |
| Jun 27, 1:43 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 17 min |
| Jun 27, 2:25 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 65 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.